MAUDE Adverse Event Report: STANDARD BARIATRICS TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANTABLE, PRODUCT CODE: GDW, PRODUCT CODE: GDW

STANDARD BARIATRICS TITAN SGS; SURGICAL STAPLER WITH STAPLE, IMPLANTABLE, PRODUCT CODE: GDW, PRODUCT CODE: GDW
Model Number SGS23R
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The titan stapler hit a critical high load after consistent high load warnings occured.The bailout process was initiated by a resident and nearly completed successfully.The remaining portion of the procedure was completed with an ethicon stapler.When the resident tried to close the stapler using the bailout key, the silver knob dropped out of the stapler.The surgeon used bovie and towel clamp to get open stapler out of abdomen, as well as increasing the trocar incision.The patient is doing well.A leak test was performed with no signs of a leak.
 
Additional Manufacturer Narrative
Upon evaluation of the titan sgs, it was determined that the load applied to the closure screw was excessive and caused it to bend/distort as well as causing damage to the gear during the opening of the jaws of the titan stapler, as damage was observed.The investigation found that the damage to the closure system led to the device being inoperable.The root cause was attributed to excessive force/rotations being applied by the user to the closure system while attempting to manually open the jaws of the device using the bailout key, resulting in the device being stuck in the open position.

Brand Name
TITAN SGS
Common Device Name
SURGICAL STAPLER WITH STAPLE, IMPLANTABLE, PRODUCT CODE: GDW, PRODUCT CODE: GDW
Manufacturer (Section D)
STANDARD BARIATRICS
4300 glendale milford rd.
cincinnati OH 45242
Manufacturer Contact
tony yux
4300 glendale milford rd.
cincinnati, OH 45242
5136207751
MDR Report Key17720544
Report Number3012481535-2023-00007
Device Sequence Number7163213
Product Code GDW
UDI-Device Identifier00851677007089
UDI-Public(01)00851677007089(17)240928(11)220928(10)271-22
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K210278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/28/2024
Device Model NumberSGS23R
Device Catalogue NumberSGS23R
Device Lot Number271-22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Initial Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose